Georgia, 2015Damaging Winds in Georgia, July 4, 2015
July 4, 2015 · NWS CHS · 9 events in 6 counties and zones
Scattered thunderstorms developed in the early afternoon hours within an unstable airmass across central Georgia. The storms then pushed into southeast Georgia in the mid to late afternoon hours, producing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the early afternoon hours within an unstable airmass across central Georgia. The storms then pushed into southeast Georgia in the mid to late afternoon hours, producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 4, 2:47 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 4, 2:47 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SAT JUL 4 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATE THIS AFTERNOON INTO EARLY TONIGHT...A PERSISTENT MID LVL
TROUGH OF LOW PRESSURE WILL EXTEND ACROSS MUCH OF THE EASTERN
CONUS WITH SHORTWAVE ENERGY THAT CONTINUES TO ROUND ITS SOUTHERN
BASE OVER PARTS OF THE DEEP SOUTH AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND
HIGH PRESSURE CENTERED WELL OFFSHORE IN THE WESTERN ATLANTIC. THE
PATTERN WILL FAVOR DEEP MOISTURE WITHIN A WEST/SOUTHWEST
FLOW...CHARACTERIZED BY PWATS THAT APPROACH 2.0 INCHES.
THE LATEST RADAR MOSAIC INDICATES NUMEROUS SHOWERS AND THUNDERSTORMS
OVER PARTS OF CENTRAL/SOUTHEAST GEORGIA WHERE THE ATMOSPHERE HAS
BECOME QUITE UNSTABLE SOUTH OF AN OUTFLOW BOUNDARY CREATED BY
PREVIOUS CONVECTION TO THE NORTH EARLIER TODAY. ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL LIKELY DEVELOP SOUTH OF THE OUTFLOW BOUNDARY
AND GRADUALLY TRACK EAST/NORTHEAST WITHIN A WEST/SOUTHWEST FLOW. A
FEW OF THESE PULSE TYPE THUNDERSTORMS COULD BECOME STRONG OR SEVERE
AS THEY CROSS OVER OR NEAR THE OUTFLOW BOUNDARY. LATEST MESOSCALE
ANALYSIS INDICATES AN UNSTABLE ATMOSPHERE AHEAD OF THESE
THUNDERSTORMS...WITH SBCAPES APPROACHING 3000 TO 3500 J/KG ACROSS
OVER MUCH OF SOUTHEAST GEORGIA. THIS AMOUNT OF ENERGY ALONG WITH
DCAPE VALUES NEAR 1000-1200 J/KG AND INVERTED-V SOUNDINGS SUGGEST
SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS.
FURTHER NORTH...THE THREAT OF SEVERE WEATHER WILL BE MORE QUESTIONABLE
GIVEN THE POSITION OF AN OUTFLOW BOUNDARY THAT IS NOW SLOWLY SHIFTING
SOUTHEAST INTO AREAS OF SOUTHEAST SOUTH CAROLINA. THE TRI-COUNTY
AREA IN PARTICULAR REMAINS SOMEWHAT LESS UNSTABLE GIVEN PREVIOUS
CLOUD COVER OVER THE AREA. HOWEVER...WE CAN NOT COMPLETELY RULE
OUT A SEVERE THUNDERSTORM OR TWO SOUTH OF THE OUTFLOW BOUNDARY AND
AHEAD OF A SEABREEZE CURRENTLY NEAR THE COAST...ESPECIALLY GIVEN
HIGHER SHEAR ASSOCIATED WITH A 30-40 KT LOW LVL JET.
OVERNIGHT...THE THREAT OVER SEVERE WEATHER SHOULD DIMINISH ACROSS
ALL AREAS WITH THE LOSS OF DAYTIME HEATING. HOWEVER...A SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE
FORECAST GIVEN ONGOING UNSTABLE CONDITIONS. GREATEST CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD OCCUR NEAR COASTAL AREAS. LOW TEMPS
SHOULD BE IN THE LOW TO MID 70S ACROSS THE AREA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
OVERVIEW: THE PATTERN WILL BE CHARACTERIZED BY LONG WAVE TROUGHING
ACROSS THE EASTERN THIRD OF THE U.S. WITH THE SOUTHEAST STATES
POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE
CENTERED WELL OFFSHORE. DIURNAL CONVECTION IS LIKELY THROUGH THE
PERIOD WITH COVERAGE BEING DETERMINED BY THE POSITION OF THE UPPER
RIDGE CENTERED JUST OFFSHORE AND UPPER LEVEL LOW PRESSURE THAT
IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY.
SATURDAY...SATURDAY LOOKS TO BE THE LEAST ACTIVE DAY THROUGH THE MID
RANGE WITH UPPER LEVEL RIDGING HOLDING FIRM. PWATS WILL REMAIN
ELEVATED AND JUXTAPOSED WITH SUFFICIENT INSTABILITY TO SUPPORT
ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND
EVENING. THE HIGHER PROBABILITIES FOR MEASURABLE RAINFALL LOOKS TO
OCCUR ACROSS COASTAL GEORGIA WHERE CONVECTION COULD MOVE NORTHEAST
OUT OF NORTHERN FLORIDA AND FAR SOUTHEAST GEORGIA WHERE LOW-LEVEL
CONVERGENCE WILL BE ENHANCED BY A POSSIBLE MERGING OF THE ATLANTIC
AND GULF SEA BREEZE CIRCULATIONS. MESOSCALE BOUNDARY INTERACTIONS
ARE DIFFICULT TO PIN DOWN THIS FAR OUT...SO POPS OF 20-30 PERCENT
WILL BE MAINTAINED /HIGHEST ALONG THE GEORGIA COAST/...BUT LOCALLY
HIGHER POPS MAY EVENTUALLY BE NEEDED. THERE ARE SIGNALS THAT
CONVECTION COULD LINGER THROUGH THE NIGHT AS UPPER LEVEL RIDING
BEGINS TO BREAK DOWN...BUT DIMINISHING INSTABILITY SHOULD KEEP THIS
ACTIVITY FAIRLY ISOLATED EXCEPT OVER THE COASTAL WATERS WHERE
NOCTURNAL JETTING COULD SUPPORT MORE SCATTERED ACTIVITY. HIGHS WILL
RANGE FROM THE LOWER-MID 90S WITH OVERNIGHT LOWS IN THE LOWER-MID
70S.
SUNDAY...MODELS ARE SIMILAR IN THE DEPICTION OF AN UPPER LOW CUTTING
OFF OVER THE TENNESSEE VALLEY AS POTENT SHORTWAVE ENERGY CUTS OFF FROM
THE MAIN BELT OF THE WESTERLIES. SIMILARLY...THE PREVAILING UPPER
RIDGE IS FORECAST TO BREAKDOWN AND SHIFT EAST OFF THE SOUTHEAST U.S.
COAST. DEEP MOISTURE CHARACTERIZED BY PWATS NEAR 2 INCHES FUNNELED
BETWEEN THESE TWO FEATURES COUPLED WITH SUFFICIENT INSTABILITY AND
DPVA INDUCED BY WAVES OF PASSING VORTICITY WILL SUPPORT SCATTERED
SHOWERS/TSTMS FOR MUCH OF THE AREA. POPS AROUND 50 PERCENT LOOK
REASONABLE THIS FAR OUT...ALTHOUGH HIGHER POPS MAY EVENTUALLY BE
NEEDED. CONVECTION COULD VERY WELL LINGER WELL INTO THE OVERNIGHT
HOURS. HIGHS WILL WARM INTO THE LOWER 90S AWAY FROM THE COAST WITH
OVERNIGHT LOWS IN THE LOWER-MID 70S.
MONDAY...THE UPPER LOW IS FORECAST TO WEAKEN AND EJECT OUT OF THE
TENNESSEE VALLEY MONDAY AFTERNOON AS STRONGER SHORTWAVE ENERGY DIGS
INTO THE WESTERN GREAT LAKES. HOWEVER...LINGERING TROUGHING ACROSS
THE SOUTHEAST U.S. COUPLED WITH RICH MOISTURE WILL KEEP A RISK FOR
SCATTERED SHOWERS/TSTMS ACROSS THE REGION. HIGHS WILL TOP OUT AROUND
90 WITH LOWS IN THE LOWER-MID 70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING MORE HIGH PRESSURE RIDGING. ANOTHER TROUGH COULD RETURN
LATE IN THE WEEK. SHOULD SEE LOW RAIN CHANCES THROUGH AT LEAST
THURSDAY...MAINLY EACH AFTERNOON/EVENING. TEMPERATURES WILL
GENERALLY BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND
LOWS IN THE LOWER TO MID 70S.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS FOR THE NEXT COUPLE
HOURS. FLIGHT RESTRICTIONS WILL THEN BE POSSIBLE...STARTING AT THE
SAV TERMINAL AROUND 20Z AND AT THE CHS TERMINAL AROUND 21-22Z.
TEMPO MVFR GROUPS HAVE BEEN MAINTAINED AT BOTH TERMINALS...MAINLY
ASSOCIATED WITH SHOWER AND THUNDERSTORMS BETWEEN 20Z/21Z TO
00Z/01Z. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT
IMPACT THE TERMINALS. EXPECT VFR CONDITIONS TO RETURN EARLY
TONIGHT AT BOTH TERMINALS...THEN PERSIST INTO AT LEAST LATE SUNDAY
MORNING HOURS.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES LIKELY THROUGH TUESDAY.
&&
.MARINE...
THIS EVENING AND TONIGHT...CONDITIONS WILL SLOWLY IMPROVE OVER
THE COASTAL WATERS AS THE PRESSURE GRADIENT RELAXES BETWEEN
ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND A TROUGH OF LOW
PRESSURE NORTHWEST OF THE AREA. SOUTH/SOUTHWEST WINDS WILL PREVAIL
WITH SPEEDS AROUND 15 KTS EARLY TONIGHT...BEFORE GENERALLY
BECOMING 10-15 KTS THROUGH TONIGHT. SEAS WILL SUBSIDE A BIT AS
WINDS DIMINISH OVER THE PERIOD...BUT OVERALL SHOULD RANGE BETWEEN
2-4 FT...HIGHEST IN THE OUTER GEORGIA WATERS.
SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.
RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN
EASTERLY SWELL OF 2 FT EVERY 9 SECONDS AND GUSTY WINDS WILL SUPPORT
A MODERATE RISK FOR RIP CURRENTS FOR THE BEACHES OF CHARLESTON
COUNTY. ATTM IT APPEARS SLIGHTLY LOWER WINDS FROM EDISTO BEACH SOUTH
ALONG GEORGIA COAST WILL LIMIT THE RIP CURRENT RISK TO A HIGH-END
LOW CATEGORY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...RJB
AVIATION...DPB/ST
MARINE...DPB/ST
Hazardous weather outlook, Jul 4, 2:58 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUL 4 2015
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-052000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
358 PM EDT SAT JUL 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT PARTS OF THE AREA LATE THIS AFTERNOON INTO THE
EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS
TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM 4 PM UNTIL 8 PM.
POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWERLINES AND
MINOR DAMAGE TO STRUCTURES.
THIS IS A DEVELOPING SITUATION. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE TODAY
AND BE READY TO TAKE ACTION SHOULD WATCHES AND WARNINGS BE ISSUED
FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
SCZ048>051-052000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
358 PM EDT SAT JUL 4 2015
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT PARTS OF THE AREA THIS EVENING. THERE IS THE
POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS
WILL BE GREATEST FROM 4 PM UNTIL 8 PM. POTENTIAL IMPACTS INCLUDE
ISOLATED DOWNED TREES AND POWERLINES AND MINOR DAMAGE TO STRUCTURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 4, 9:13 AM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 AM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG GOOSE CREEK 32.99N 80.04W
07/04/2015 BERKELEY SC PUBLIC
ONE TREE REPORTED DOWN AT THE OAKS GOLF AND COUNTRY
CLUB. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1500617
BSHSpecial weather statement, Jul 4, 2:42 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SAT JUL 4 2015
GAZ099-042030-
CANDLER GA-
342 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY UNTIL
430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STILLMORE...OR 11 MILES WEST OF METTER...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
METTER AND ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3242 8220 3247 8218 3254 8212 3255 8205
3252 8199 3229 8196 3230 8215 3232 8223
3233 8224 3234 8224 3235 8225
TIME...MOT...LOC 1942Z 262DEG 22KT 3241 8226
FWASpecial weather statement, Jul 4, 2:54 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SAT JUL 4 2015
GAZ100-114-115-042045-
EVANS GA-BULLOCH GA-TATTNALL GA-
354 PM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS AND
TATTNALL COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HAGAN TO
NEAR MENDES...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLAXTON...GLENNVILLE...HAGAN...DAISY...BELLVILLE...MANASSAS...MENDES
AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3227 8201 3227 8197 3228 8196 3235 8169
3216 8174 3215 8178 3210 8175 3204 8177
3201 8183 3198 8186 3194 8209
TIME...MOT...LOC 1954Z 258DEG 17KT 3225 8195 3196 8202
FWAThunderstorm Wind, Candler
- When
- July 4, 2:58 PM EST to 2:59 PM EST
- Where
- Candler County, 4.07 mi WNW of Metter
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.430, -82.130
Candler County dispatch reported multiple trees down near the intersection of Canoe Place and Hadden Road.
Thunderstorm Wind, Bulloch
- When
- July 4, 3:15 PM EST to 3:16 PM EST
- Where
- Bulloch County, 1.88 mi ESE of Bland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.520, -81.890
Bulloch County dispatch reported a tree down on Willow Hill Road near Highway 80.
Thunderstorm Wind, Bulloch
- When
- July 4, 3:22 PM EST to 3:23 PM EST
- Where
- Bulloch County, 0.69 mi S of Middleground
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.540, -81.800
Bulloch County dispatch reported a tree down on Metts Road near the Dixon Connector.
Thunderstorm Wind, Bulloch
- When
- July 4, 3:25 PM EST to 3:26 PM EST
- Where
- Bulloch County, 3 mi WSW of Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.440, -81.830
Bulloch County dispatch reported a tree down on Pulaski Road near High Point Road.
Thunderstorm Wind, McIntosh
- When
- July 4, 3:26 PM EST to 3:27 PM EST
- Where
- McIntosh County, Darien
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.370, -81.430
McIntosh County dispatch reported two trees down around Darien. One tree was down on Pine Street at Black Road. The other tree was down on a power line and two vehicles in the 900 block of Martin Luther King Jr. Drive.
Thunderstorm Wind, Bulloch
- When
- July 4, 3:30 PM EST to 3:31 PM EST
- Where
- Bulloch County, 1.17 mi W of Statesboro Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.480, -81.750
Bulloch County dispatch reported a tree down on Mill Creek Road near Highway 301.
Thunderstorm Wind, Screven
- When
- July 4, 3:43 PM EST to 3:44 PM EST
- Where
- Screven County, 4.07 mi W of Sylvania Plantatn Ar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.650, -81.670
Screven County dispatch reported a tree down on Cameron Road near Captola Road.
Thunderstorm Wind, Chatham
- When
- July 4, 4:10 PM EST to 4:11 PM EST
- Where
- Chatham County, 1.5 mi SSE of Savannah State Colle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.000, -81.060
The broadcast media relayed a picture of a tree blown down off La Roche Avenue.
Thunderstorm Wind, Effingham
- When
- July 4, 4:22 PM EST to 4:23 PM EST
- Where
- Effingham County, 1.11 mi N of Guyton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.346, -81.378
Effingham County dispatch reported a tree down on power lines near 1096 4th Street Extension.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, July 4, 20151 death · $550,000 · 56 kt wind · 3 events
- Heavy Rain in West Virginia, July 4, 20151 death · 1 event
- Rip Current in Texas, July 4, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 2015$230,000 · 3 in hail · 17 events
- Damaging Winds and Lightning Strike in Louisiana, July 4, 20156 injured · $13,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Montana, July 4 to 5, 2015$80,000 · 1 in hail · 10 events
- Lightning Strike in Texas, July 4, 2015$30,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 5, 2015$21,000 · 8 events
- Damaging Winds in Alabama, July 4, 2015$22,000 · 52 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 4 to 5, 2015$17,000 · 2.5 in hail · 8 events
- Damaging Winds in Louisiana, July 4 to 5, 2015$16,000 · 53 kt wind · 9 events
- High Surf in Hawaii, July 4 to 8, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593564, 593575, 593574, 593573, 593567, 593577, 593570, 593572, 593578.